Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 137, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 13, 2018, 8:30 PM EST for Fulton County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2018, 8:30 PM EST (01:30 UTC)
- Expired
- Nov 14, 2018, 8:30 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek below Hog Wallow at Roswell (RWSG1). The gauge peaked at 10.20 ft at Nov 14, 2018, 12:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335757, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
734 WGUS42 KFFC 140130 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 830 PM EST Tue Nov 13 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Big Creek below Hog Wallow Creek near Roswell affecting Fulton County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC121-141530- /O.NEW.KFFC.FL.W.0137.181114T0130Z-000000T0000Z/ /RWSG1.1.ER.181114T0109Z.181114T0115Z.000000T0000Z.NO/ 830 PM EST Tue Nov 13 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Big Creek below Hog Wallow Creek near Roswell. * Until further notice. * At 815 PM Tuesday the stage was 9.9 feet...and rising. * Flood stage is 10 feet. * At 10 feet...Flood Stage is reached. Minor flooding of woodlands and grassy areas begin along the creek upstream and downstream from the gage off Oxbo Drive in the Roswell area. Also high water continues to encroach into the Big Creek Park two miles downstream along Roswell Road and Riverside Road. If the Roswell gage on the Chattahoochee River is 8 feet or higher...then the combination of flows will cause the access road to the Huntcliff horse stables across from Azalea Park to begin to flood. && LAT...LON 3404 8433 3402 8430 3401 8434 3400 8436 3404 8436 $$
2 follow-up statements
171 WGUS82 KFFC 140436 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1136 PM EST Tue Nov 13 2018 ...The Flood Warning continues for the following rivers in Georgia... Big Creek below Hog Wallow Creek near Roswell affecting Fulton County GAC121-141835- /O.CON.KFFC.FL.W.0137.000000T0000Z-000000T0000Z/ /RWSG1.1.ER.181114T0109Z.181114T0415Z.000000T0000Z.NO/ 1136 PM EST Tue Nov 13 2018 The Flood Warning continues for The Big Creek below Hog Wallow Creek near Roswell. * Until further notice. * At 11 PM Tuesday the stage was 10.1 feet...and rising. * Minor flooding will continue. * Flood stage is 10 feet. * At 10 feet...Flood Stage is reached. Minor flooding of woodlands and grassy areas begin along the creek upstream and downstream from the gage off Oxbo Drive in the Roswell area. Also high water continues to encroach into the Big Creek Park two miles downstream along Roswell Road and Riverside Road. If the Roswell gage on the Chattahoochee River is 8 feet or higher...then the combination of flows will cause the access road to the Huntcliff horse stables across from Azalea Park to begin to flood. && LAT...LON 3404 8433 3402 8430 3401 8434 3400 8436 3404 8436 $$
190 WGUS82 KFFC 141139 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 639 AM EST Wed Nov 14 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties Big Creek below Hog Wallow Creek near Roswell affecting Fulton County GAC213-313-141209- /O.CAN.KFFC.FL.W.0132.000000T0000Z-181114T1541Z/ /ETNG1.1.ER.181113T1435Z.181114T0045Z.181114T1022Z.NO/ 639 AM EST Wed Nov 14 2018 The Flood Warning is cancelled for The Conasauga River near Eton. * This takes effect immediately. * At 6 AM Wednesday the stage was 11.9 feet...and falling. * Flood stage is 12 feet. * The river will continue to fall. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$ GAC121-141209- /O.CAN.KFFC.FL.W.0137.000000T0000Z-181114T1139Z/ /RWSG1.1.ER.181114T0109Z.181114T0630Z.181114T1000Z.NO/ 639 AM EST Wed Nov 14 2018 The Flood Warning is cancelled for The Big Creek below Hog Wallow Creek near Roswell. * This takes effect immediately. * At 6 AM Wednesday the stage was 9.8 feet...and falling. * Flood stage is 10.0 feet. * The creek will continue to fall. * At 10 feet...Flood Stage is reached. Minor flooding of woodlands and grassy areas begin along the creek upstream and downstream from the gage off Oxbo Drive in the Roswell area. Also high water continues to encroach into the Big Creek Park two miles downstream along Roswell Road and Riverside Road. If the Roswell gage on the Chattahoochee River is 8 feet or higher...then the combination of flows will cause the access road to the Huntcliff horse stables across from Azalea Park to begin to flood. && LAT...LON 3404 8433 3402 8430 3401 8434 3400 8436 3404 8436 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 13, 6:39 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 13, 6:39 PM EST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 639 PM EST Tue Nov 13 2018 .UPDATE... Updated for the 00Z Aviation discussion. && .PREV DISCUSSION... /Issued 244 PM EST Tue Nov 13 2018/ SHORT TERM /Tonight through Wednesday Night/... Forecast continues to evolve essentially as expected. Somewhat of a lull in rainfall today through tonight as the deep upper low settles into the lower Mississippi Valley. More heavy rainfall develops across the region tomorrow through tomorrow night under strongly diffluent upper flow ahead of the upper low. PWs remain well above seasonal normals and strong upper forcing combined with strong isentropic lift should provide for a prolonged period of moderate to occasionally heavy rain by midday tomorrow through much of Wednesday night. Instability is forecast to be minimal at best so I am not expecting much if any thunder or severe potential. Biggest threat will obviously be flooding. Some models hinting at a brief threat for some wintry precipitation tomorrow evening in the extreme northeast, but potential appears too low to include in the forecast weather grids at this time. 20 LONG TERM /Thursday through Tuesday/... Extended period begins with the culprit upper low exiting through KY and Eastern TN and much of the moisture exiting to the east with it. Mid level dry slot looks to work into the region during the day Thursday from west to east so there should be a relatively quick shut off to the rainfall. Late Thursday there appears to be a window where there is enough wrap around moisture and cold air across North GA that some snow showers could start mixing in. Model soundings for that area suggest a shallow but saturated subfreezing layer below about 850mb with drier air above it which favors upslope snow showers. Have added snow showers which would be more likely in the NW facing slopes during the evening hours on Thursday into the first part of the overnight. Because the low is rapidly exiting to the east...much of moisture evacuates quickly with it so the window looks to be only about 6-9 hours or so. Have not included any appreciable amounts but would not be surprised to hear about a trace or dusting in some of the higher elevations. Not anticipating any issues with the snow otherwise. By Friday...zonal upper flow and dry conditions set the tone for what should be a nice weekend. Temps look to be near normal for the weekend after a cold start Friday AM. A weak upper level system works through the flow on Monday. Models suggest that it will be moisture starved and may only bring some clouds and low end rain chances. Stellman HYDROLOGY... Highest rainfall amounts are oriented from our west-central Georgia counties northeastward into east-central and northeast Georgia. Soils remain moist enough and stream flows are already high enough across northwest Georgia to include all but our extreme southeast counties in a new Flash Flood Watch beginning early Wednesday morning and continuing through the overnight hours into early Thursday morning. 20 && .AVIATION... 00Z Update... IFR cigs will continue through the forecast. There may be a brief rise to MVFR this evening but not long enough to include in the forecast at this time. Light rain will continue off and on tonight, becoming heavy late Wednesday morning and afternoon. Winds will shift to the northeast late tonight, and then east, becoming gusty late Wednesday afternoon and evening. //ATL Confidence...00Z Update... High. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 44 48 37 45 / 60 100 100 50 Atlanta 45 48 39 46 / 60 100 100 30 Blairsville 40 47 36 45 / 40 90 100 50 Cartersville 42 48 38 45 / 50 100 100 30 Columbus 48 52 42 49 / 70 100 100 20 Gainesville 44 47 38 44 / 50 100 100 50 Macon 49 51 42 52 / 70 100 100 30 Rome 41 48 38 45 / 40 100 90 20 Peachtree City 44 49 39 47 / 60 100 100 30 Vidalia 53 54 45 55 / 50 90 90 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 4 AM EST Wednesday through Thursday morning for the following zones: Baldwin...Banks...Barrow... Bartow...Bibb...Bleckley...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dade...Dawson...DeKalb...Dodge... Dooly...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...White...Whitfield...Wilcox...Wilkes... Wilkinson. && SHORT TERM...17 LONG TERM....King AVIATION...17
Hazardous weather outlook, Nov 13, 3:11 PM EST, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 311 PM EST Tue Nov 13 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-142015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 311 PM EST Tue Nov 13 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for much of the area through Thursday AM. Rain will continue overnight tonight, with an additional 0.25 to 0.5 inches possible on top of what was received today and yesterday. At times rain may be moderate to heavy, and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... An extended period of heavy rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. An additional 2 to 3 inches of rainfall is likely with isolated higher amounts for a large portion of North and Central GA on Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:28 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Nov 14, 10:28 AM EST | River Flood Warning | FFC | Gwinnett | 32 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.